All Journal Entries Journals

3 weeks of hell and no anwers

May 04, 2010 - 1 comments
Tags:

heart rate

,

Plaquenil

,

gardasil

,

Gardasil side effects

,

Doxycycline Allergy

,

Systemic Lupus Erythematosus

,

Sjogren Syndrome

,

tachycardia



So going off Plaquenil should have been fairly straight forward, right?  I was "not in a flare" (according to my rheumy) when I stopped it, so I was expecting maybe a little joint pain after a while.  I thought it was worth it as my heart rate was at 120 bpm and the Plaquenil could have been causing it (though it's not a know side affect).  Well it's been three weeks and I feel like I'm dying a slow death.  What started as slight indigestion after about 5 days of being off it turned into me being so sick that I've lost nearly 10 pounds. Food felt like acid in my stomach.  I'm taking Prilosec and now instead of diarreha I'm constipated (first time in my life!).  Then there's the muscle spasms, which happened around 5 days after stopping the plaquenil. First it was in the arch of my left foot, now it's spread to basically everywhere.  It's so bad some night's I can barely sleep, and I have insomina besides that, probably from anxiety.   I'm extremely sensitive to the cold now.  And my hair's falling out. If it doesn't stop soon I'll be totally bald.  I dread brushing my hair, taking a shower.  I exhibit symptoms of Sjogren's which I've never had before: my mouth, eyes, nose and skin are dry, I can't sweat as much as I used to.  And every medicine I try just seems to make it worse.  The plaquenil causes tachycardia, as do any other meds I take: zoloft, ibuprofin, tylenol, prednisone.  Prednisone caused some other weird side affects, like awful muscle pain, especially down my arms, and I swear I've lost some sensation.  It also made the muscle twitching worse.  Ibuprofin did the same thing.  Now I have a cold and my chest hurts and I'm constipated and achy, my head feels like it's swelling.
I have been going over and over in my mind: what went wrong?  Has the Plaquenil turned against me?  Did stopping birth control mess up my body?  Doxycycline? Is it the Gardasil vaccine (and god knows some of the symptoms other girls are having sound very similar to mine)?  
The worst part is my drs either don't care or think I'm crazy.  All my test have come back normal, so they all think I'm crazy. My rheumy has given up on me.  The cardiologist says they won't run any more tests. My gp wants to shove anxiety pills down my throat, even had me go do a mental evaluation (which I passed with flying colors! what a shock), and tells me "it's physiologically impossible to have this reaction to all of these medications."  Hmmm, so how come when I've come into your office and have taken something (like ibuprofin) my heart rate is like 100, and when I've taken nothing it's 74?  Why are there other people out there who have similar reactions?I tell you I had a horrible reaction to zoloft and you want me to take it again?  I don't doubt that I'm anxious (who wouldn't be) and that probably doesn't help matters, but there is something physically wrong with me.  Somewhere along the line my seemingly healthy body became extremely messed up. Maybe if the doctors had listened to my symptoms and investigated right away I wouldn't be dealing with half this bs.  Maybe I should have just stayed on the plaquenil and suffered the rapid heart rate that felt like it was going to pound out of my chest; it almost seems preferable to this.  I'm constantly paranoid that not being on anything is going to cause the lupus to go crazy, that every second i'm making it worse and worse.
So where do I go from here?  I'm currently waiting to hear if my insurance approves the brand name plaquenil for me.  It probably won't make a difference, but it's worth a try.  Because the other options are suffer on generic plaquenil or go on a another lupus drug like cellcept, which scares the s**t out of me.  I could barely imagine being on plaquenil for life, let alone this awful drug. From what I can tell its for people with really bad lupus, especially people who's kidneys are compromised.  Plus, if I get a rapifd heart rate from every med, what are 1,000 or more mg of cellcept gonna do?
I'm having like a million gastro tests done, but of course It's gonna be a while before they actually get done.  The gastro dr says it's "likely more that one thing." Great. I see a neurologist but not until the 25th.  Wondering if I should see an endocrinologist.  Perhaps I have a form of dyautonomia. I'm also considering seeing a lupus specialist, though I don't know how that'll work with insurance.  Birthday is on the 29th.  Not to be pessimistic but I don't think I'll look back on it fondly. Unless of course I get worse.  I know there are people out there who are in much more dire straights than me, but right now all I think about is that my life is ruined, over, and I've barely lived, I'm totally hopeless and alone, there isn't even a medicine that can help me.  I'm scared to be alone, I often sleep with my mom.  Sometimes this feels like an awful dream; I think could this honestly be happening? Last year at this time I was happy and healthy and ready to graduate college.  A year later my dreams are crushed.

Comments
Post a Comment
Avatar_f_tn
by boxermama, Jul 07, 2010
Hello Missy:  I happened to find this site quite by accident, as I was researching getting off plaquenil.  I have been on it for almost 5 years and do not know if it is helping or not.  I read your story and joined this forum, frankly, so that I can tell you about a story I just read on another site.  This woman tells the story of how her sister got SO ill and nobody could find out what it was.  It turns out she has major complications from Gardasil.  I thought this would be of interest to you. It is very difficult to find medical professionals who want to do anything else but push pills on you.  You are on a lot of SERIOUS medicines.  Especially the Zoloft and prednisone.  If you don't need, don't take it.  You may be taking too much medication.

Here is the site I mentioned: www.medications.com  And the article name is "Going off plaquenil".  The date of article if Sept. 3, 2008.  I hope you can glean some information from the article. It is not meant to scare you, but to shed light on what you are going through.  I have found with all the chronic pain I do have (which they only can diagnose as "mixed connective tissue disease"), that stress is one of the worst things for you.  If you are tired, take a meaningful rest.  Don't over do things or expect to be able to do things at the pace of energy rate you are used to.  Avoid situations or people that will cause you stress, especially family.  I followed this plan and it has helped me immensely.

Find something that can lift your spirits and try not to "over-freak" on what is happening.  Hope this helps!


Post a Comment